Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Dec 18, 2008, 5:19 PM CST for 13 counties in Texas; Beaver County, Texas County, Oklahoma. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2008, 5:19 PM CST (23:19 UTC)
- Expired
- Dec 18, 2008, 7:13 PM CST
- In force
- 114 min
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 85 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 182319 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 519 PM CST THU DEC 18 2008 ...HIGH WINDS EXPECTED THROUGH THIS EVENING ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES... .A STRONG PACIFIC COLD FRONT IS MOVING ACROSS THE PANHANDLE THIS EVENING. AS THE FRONT MOVES ACROSS THE AREA IT IS ACCOMPANIED BY WINDS IN EXCESS OF 55 MPH. OKZ002-003-TXZ002>005-007>010-012>014-017-018-190600- /O.NEW.KAMA.HW.W.0008.081218T2319Z-081219T0600Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...CANYON...CLAUDE 519 PM CST THU DEC 18 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING FOR MOST OF THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES UNTIL MIDNIGHT CST TONIGHT. VERY STRONG WINDS ASSOCIATED WITH A STRONG PACIFIC COLD FRONT WILL AFFECT MOST AREAS OF THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING. WINDS MAY BRIEFLY GUST TO 60 MPH AS THE FRONT MOVES THROUGH THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS74 KAMA 190113 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 713 PM CST THU DEC 18 2008 ...THE THREAT FOR WINDS EXCEEDING HIGH WIND CRITERIA HAS DIMINISHED FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... .WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING DUE TO LESS MIXING AS WE MOVE INTO THE OVERNIGHT HOURS. OKZ002-003-TXZ002>005-007>010-012>014-017-018-190215- /O.CAN.KAMA.HW.W.0008.000000T0000Z-081219T0600Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...CANYON...CLAUDE 713 PM CST THU DEC 18 2008 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELED THE HIGH WIND WARNING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. WITHOUT DAYTIME MIXING AND THE DISSIPATION OF THE SHOWERS ASSOCIATED WITH A POTENT PACIFIC COLD FRONT...THE THREAT FOR WINDS EXCEEDING HIGH WIND CRITERIA IS UNLIKELY. WINDY CONDITIONS WILL CONTINUE OVERNIGHT...BUT ARE EXPECTED TO REMAIN IN THE 20 TO 30 MPH RANGE WITH A FEW GUSTS UP TO 45 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Dec 18, 4:00 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 18, 4:00 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CST THU DEC 18 2008 .DISCUSSION... MAIN FORECAST CONCERN CENTERS ON TEMPERATURES THROUGH THE FORECAST PERIOD. STRONG UPPER SHORT WAVE DIGGING ACROSS THE SOUTHERN ROCKIES WILL LIFT NORTHEAST...INTO THE MID MISSISSIPPI VALLEY FRIDAY MORNING. ALTHOUGH GOES WATER VAPOR IMAGERY INDICATES DRIER AIR WORKING ITS WAY INTO THE AREA...WARM AIR ADVECTION...WEAK ISENTROPIC LIFT...AND PRESSURE FALLS AHEAD OF TROUGH RESULTED IN LIGHT RAIN ACROSS EASTERN NEW MEXICO THIS AFTERNOON. ALTHOUGH CURRENT MODEL RUNS KEEP US DRY-SLOTTED TONIGHT... INSERTED LIGHT RAIN SHOWERS FOR TONIGHT GIVEN CURRENT RADAR TRENDS. HOWEVER WITH DRIER AIR AT THE LOW LEVELS...EXPECT ANY SHOWERS TO BE FAIRLY ISOLATED AND SHOULD DIMINISH ONCE THE SHORT WAVE LIFTS ACROSS THE AREA. COLD FRONT ASSOCIATED WITH ITS SURFACE LOW WILL PUSH ACROSS THE PANHANDLES OVERNIGHT. THIS FRONT IS MORE PACIFIC IN NATURE AND ALTHOUGH TEMPS WILL BE SLIGHTLY COOLER FRIDAY...LOW LEVEL PARCEL TRAJECTORIES SUGGEST HIGHS IN THE LOWER 50S TO MID 60S LOOK FEASIBLE FOR FRIDAY. A MORE POTENT COLD FRONT IS EXPECTED TO MOVE ACROSS THE PANHANDLES ON SATURDAY AS UPPER TROUGH DIGS INTO THE NORTHERN PLAINS. MODEL GUIDANCE IS IN GOOD AGREEMENT WITH FRONTAL PASSAGE IN THE AFTERNOON AS UPPER TROUGH FURTHER DIGS INTO THE CENTRAL PLAINS. STRONG COLD AIR ADVECTION BEHIND THE FRONT WILL CAUSE TEMPS TO CRASH IN THE AFTERNOON. NOT EXPECTING ANY PRECIP WITH THIS FRONT AS MOISTURE REMAINS RATHER LIMITED. UPPER TROUGH HEADS INTO THE GREAT LAKES REGION SUNDAY WITH RIDGING TAKING PLACE OVER THE WESTERN CONUS. HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS SUNDAY...REINFORCING THE ARCTIC AIRMASS ACROSS THE PANHANDLES. MODELS INDICATE THE SOUTHERN FRINGE OF THE ARCTIC AIR REMAINS A LITTLE FURTHER NORTH SO NOT EXPECTING TEMPS TO GET AS COLD AS THE LAST ARCTIC INTRUSION...WITH TEMPS IN THE MID 20S TO MID 30S SUNDAY. MID LEVEL RIDGE SLIDES EASTWARD EARLY NEXT WEEK BEFORE ANOTHER UPPER TROUGH SLIDES ACROSS THE NORTHERN PLAINS. THIS SYSTEM WILL DRAG ANOTHER COLD FRONT THROUGH THE PANHANDLES TUESDAY. FLAT ZONAL FLOW DEVELOPS ONCE THIS SYSTEM PUSHES EAST...SUGGESTING A DRY AND WARM WEATHER PATTERN SHAPING UP FOR CHRISTMAS EVE AND CHRISTMAS DAY. CLK && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE LOW FRIDAY AS SLIGHTLY COOLER AIR MOVES INTO THE PANHANDLES FRIDAY BEHIND A PACIFIC COLD FRONT. HOWEVER ON SATURDAY...A MUCH STRONGER COLD FRONT WILL PUSH THROUGH THE PANHANDLES DURING THE DAY. NORTHERLY WINDS WILL INCREASE BEHIND THE FRONT. THIS COMBINED WITH MINIMUM RELATIVE HUMIDITIES FALLING TO AROUND 15 TO 20 PERCENT IN THE SOUTHEAST PORTION OF THE TEXAS PANHANDLE...CAN RESULT IN ELEVATED FIRE WEATHER CONDITIONS FOR THIS AREA. FIRE WEATHER CONDITIONS LOOK LOW EARLY NEXT WEEK AS COLDER AIR OVER THE PANHANDLES WILL LEAD TO MINIMUM RELATIVE HUMIDITY VALUES REMAINING ABOVE CRITICAL THRESHOLDS. CLK && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 32 60 32 41 11 / 10 0 0 0 0 BEAVER OK 26 50 26 37 9 / 10 0 0 0 0 BOISE CITY OK 27 52 24 34 9 / 10 0 0 0 0 BORGER TX 34 58 38 43 11 / 10 0 0 0 0 BOYS RANCH TX 29 60 30 44 14 / 10 0 0 0 0 CANYON TX 33 62 31 45 12 / 10 0 0 0 0 CLARENDON TX 37 63 37 54 13 / 10 0 0 0 0 DALHART TX 23 54 25 37 14 / 10 0 0 0 0 GUYMON OK 29 54 28 35 12 / 10 0 0 0 0 HEREFORD TX 31 61 30 50 13 / 10 0 0 0 0 LIPSCOMB TX 30 56 29 45 9 / 10 0 0 0 0 PAMPA TX 34 58 37 45 11 / 10 0 0 0 0 SHAMROCK TX 36 62 34 56 13 / 10 0 0 0 0 WELLINGTON TX 37 65 35 58 13 / 10 0 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/05
Hazardous weather outlook, Dec 18, 1:00 PM CST, 4 hours 19 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST THU DEC 18 2008 OKZ001>003-TXZ001>020-191200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST THU DEC 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE COMBINATION OF ABOVE NORMAL TEMPERATURES IN THE 60S...SOUTHWEST TO WEST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS...AND FORECAST MINIMUM RELATIVE HUMIDITIES AROUND 25 PERCENT WILL LIKELY LEAD TO ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH THIS EVENING DUE TO THE WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN... ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON SATURDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES DUE TO LOW RELATIVE HUMIDITIES AND BREEZY TO WINDY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
Nearby
High Wind Warnings in Texas, 2008High Wind Warnings in Oklahoma, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.